Florida, 2014

Heavy Rain in Florida, April 6 to 7, 2014

April 6 to 7, 2014 · NWS JAX · 1 event in 1 county or zone

Pre-frontal showers and thunderstorms produced locally heavy rainfall across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Pre-frontal showers and thunderstorms produced locally heavy rainfall across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 5, 7:48 PM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 5, 7:48 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
848 PM EDT SAT APR 5 2014

...EVENING STRONG TSTORMS SLOWLY FADING WITH LOSS OF HEATING...

.UPDATE...

A RATHER ACTIVE CONVECTIVE EVENING ACROSS THE FORECAST AREA DUE TO
A MEANDERING SURFACE FRONT ALONG THE INTERSTATE 10 CORRIDOR
INTERACTING WITH THE SEA BREEZES. UPDRAFTS WERE ENHANCED BY
INCREASING UPPER LEVEL DIVERGENCE WITHIN THE LEFT QUADRANT OF AN
UPPER LEVEL JET STREAK ORIENTED W-E OVER THE FL PANHANDLE. EVENING
STORMS HAD ENOUGH TILT AND CAPE TO DROP HAIL AT THE SURFACE WITH
DIME TO MARBLE SIZE REPORTED THUS FAR...AND GUSTY WINDS OF NEAR 40
MPH IN DOWNBURSTS. STORM TOTAL RAINFALL WAS MAXIMIZED WITHIN A
CORRIDOR OF TRAINING CELLS ACROSS SE GA FROM ECHOLS COUNTY ENE
TOWARD FOLKSTON AND CAMDEN COUNTIES WITH VALUES AROUND 1.5-2 INCHES.

AS THE NIGHT PROGRESSES...THE TRAINING BAND WILL GRADUALLY LIFT FARTHER
NORTHWARD TOWARD THE ALTAMAHA RIVER BASIN AS UPPER LEVEL RIDGING OVER
THE GULF AMPLIFIES AND SHIFTS FORCING NORTHWARD AS THE NEXT FRONTAL
SYSTEM DEEPENS EAST OF THE ROCKIES. MIN TEMPS WILL BE MILD WITH
VALUES IN THE 60S. MOSTLY CLOUDY SKIES WILL PREVAIL WITH LOW
STRATUS EXPECTED ONCE AGAIN WITH AREAS OF FOG AFTER MIDNIGHT.

&&

.AVIATION...HAVE THUNDER IN TAFS(EXCEPT FOR GNV) UNTIL 04Z WITH
INSTABILITY GRADUALLY WEAKENING THIS EVENING. HAVE VCSH AFTER THAT
AS FRONTAL BOUNDARY LINGERS NEAR THE FL-GA BORDER OVERNIGHT. LOW
CLOUDS AND POSSIBLY FOG WILL FORM LATE TONIGHT DUE TO ABUNDANT LOW
LEVEL MOISTURE.

&&

.MARINE...SSW WINDS 10 KTS OR LESS WITH SEAS 2 FT NEARSHORE WITH
3-4 FT OFFSHORE.

RIP CURRENTS: RIP CURRENT RISK LOW SUNDAY FOR FL...POSSIBLE
MODERATE RISK ALONG THE GA COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  72  62  80 /  60  60  30  70
SSI  64  69  64  76 /  60  40  20  60
JAX  63  79  64  81 /  50  20  20  60
SGJ  64  77  66  82 /  50  20  10  50
GNV  62  83  63  84 /  20  10  10  70
OCF  61  84  63  85 /  10  10  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/ZIBURA/GUILLET
Hazardous weather outlook, Apr 5, 8:01 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 PM EDT SAT APR 5 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
901 PM EDT SAT APR 5 2014

...MINOR FLOODING CONTINUES ALONG THE SANTA FE RIVER BASIN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHEAST
GEORGIA TONIGHT. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

A STRONG COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS MONDAY INTO
EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
THIS SYSTEM. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT.

THIS SYSTEM WILL ALSO INCREASE WINDS AND SEAS OVER THE MARINE
ZONES AND SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY ON MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 5, 6:09 PM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT SAT APR 5 2014

GAZ150-163-164-060000-
CHARLTON-CLINCH-WARE-
709 PM EDT SAT APR 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...CLINCH
AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 800 PM EDT...

AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
STEPHEN FOSTER STATE PARK TO 5 MILES SOUTHWEST OF STEPHEN FOSTER
STATE PARK...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK...HOMELAND...
FOLKSTON AND RACE POND THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3090 8264 3110 8221 3109 8221 3102 8213
      3079 8197 3078 8198 3078 8199 3079 8202
      3076 8202 3067 8248
TIME...MOT...LOC 2309Z 245DEG 27KT 3088 8250 3078 8236

ENYEDI
Special weather statement, Apr 5, 6:28 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT SAT APR 5 2014

GAZ153-154-164>166-060000-
CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
728 PM EDT SAT APR 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 800 PM EDT...

AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
TARBORO TO KINGS BAY BASE...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...KINGS BAY
BASE...DUNGENESS...COLESBURG...WOODBINE...TARBORO...HARRIETTS
BLUFF...CUMBERLAND ISLAND...WAVERLY AND HIGH POINT THROUGH 800 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
      3113 8134 3111 8139 3100 8140 3101 8145
      3098 8147 3096 8144 3098 8140 3090 8140
      3077 8145 3072 8144 3072 8161 3075 8166
      3075 8172 3102 8200 3129 8127 3127 8125
TIME...MOT...LOC 2329Z 253DEG 27KT 3103 8182 3082 8148

ENYEDI
Special weather statement, Apr 5, 6:50 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 PM EDT SAT APR 5 2014

FLZ024-GAZ164>166-060030-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
750 PM EDT SAT APR 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CAMDEN AND NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...

AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF HOMELAND TO 3 MILES SOUTH OF FOLKSTON...MOVING EAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...
FOLKSTON...KINGS FERRY...TARBORO...KINGSLAND...WOODBINE AND COLESBURG
THROUGH 830 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3072 8162 3074 8216 3078 8215 3079 8218
      3091 8221 3109 8167
TIME...MOT...LOC 2349Z 262DEG 28KT 3089 8211 3079 8201

ENYEDI
Local storm report, Apr 5, 7:06 PM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
806 PM EDT SAT APR 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 ESE FOLKSTON          30.83N 81.98W
04/05/2014  M0.50 INCH       CHARLTON           GA   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL LASTED FOR 5 MINUTES IN FOLKSTON.

&&

AENYEDI
Local storm report, Apr 5, 7:09 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 PM EDT SAT APR 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             N FOLKSTON              30.84N 82.01W
04/05/2014  E0.50 INCH       CHARLTON           GA   PUBLIC

            DIME-SIZE HAIL REPORTED BY PUBLIC.

&&

AWALKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Suwannee

When
April 6, 12:00 AM EST to April 7, 12:00 AM EST
Where
Suwannee County, 1.79 mi W of Newburn
Reported by
Trained Spotter
Coordinates
30.270, -83.160

A spotter measured storm total rainfall of 4.67 inches from April 6th-7th.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508118.